Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS El Paso, TX

October 10, 2007Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Oct 10, 2007, 10:58 PM MDT for Hudspeth County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2007, 10:58 PM MDT (04:58 UTC)
Expired
Oct 10, 2007, 11:45 PM MDT
In force
47 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 110500
SVREPZ
TXC229-110545-
/O.NEW.KEPZ.SV.W.0113.071011T0458Z-071011T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1058 PM MDT WED OCT 10 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1145 PM MDT

* AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS   
  WERE LOCATED OVER NORTHWESTERN HUDSPETH COUNTY AND WERE MOVING     
  SOUTH ACROSS HIGHWAY 62.

PERSONS IN THE PATH OF THESE STORMS SHOULD TAKE SHELTER IN A STRONG 
BUILDING.

LAT...LON 3196 10564 3153 10569 3156 10599 3199 10601
TIME...MOT...LOC 0458Z 270DEG 11KT 3212 10600 3162 10600

$$

ROGASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:29 PM MDT, 7 hours 29 minutes earlier.

Area forecast discussion, Oct 10, 3:29 PM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 PM MDT WED OCT 10 2007

.SYNOPSIS...MOISTURE ACROSS THE AREA FROM MEXICO...AFTERNOON SUN AND
A LITTLE EXTRA LIFT IN THE ATMOSPHERE...WILL WORK TOGETHER TO SPARK
ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS
ACROSS THE AREA THROUGH THURSDAY.  DRIER WEATHER WILL FOLLOW TOWARDS
THE END OF THE WEEK...BEFORE A STRONG PACIFIC LOW PRESSURE TROUGH
APPROACHES. AN INCREASE IN AREA WINDS SATURDAY AND SUNDAY...WILL BE
THE MAIN IMPACTS WITH THIS LOW. TEMPERATURES WILL ALSO FALL TO NEAR
NORMAL FOR THIS TIME OF YEAR.  WINDS WILL TAPER OFF NEXT WEEK...AS
HIGH PRESSURE BUILDS BACK INTO THE AREA.

&&

.DISCUSSION...SUBTLE SHORTWAVE HEADING ACROSS NEW MEXICO
NOW...TRIGGERING THUNDERSTORMS ACROSS NORTHERN AND WESTERN SECTIONS
OF THE CW FA.  INGREDIENTS IN PLACE FOR SOME STORMS TO REACH SEVERE
LIMITS...WITH STRONG DOWN BURST WINDS...AND PEA SIZE OR LARGER HAIL
AS THE MAIN THREATS.  STEEPENING LAPSE RATES ALOFT...INCREASING
VORTICITY ADVECTION AHEAD OF THE SHORTWAVE...AND ATTENDANT RESPONSE
IN BETTER LIFT ALOFT...WILL HELP GIVE CONVECTION A BOOST OVER HIGHER
MOUNTAIN PEAKS AND RANGES THROUGH EARLY THIS EVENING.

TWO SUBSIDENCE INVERSIONS OF SIGNIFICANCE WERE EVIDENT ON THIS
MORNINGS SOUNDING.  THE FIRST WITH A BASE ROUGHLY AT 7KFT AGL...IS
HAMPERING CONVECTION OVER MOUNTAINS BELOW THIS ALTITUDE ABOVE AREAS
SURROUNDING THEM.  SINKING AIR WITH THE SECOND SUBSIDENCE INVERSION
HIGHER UP...IS TRYING TO COUNTERACT THE LIFT AND INSTABILITY ALOFT
WITH THE SHORTWAVE...THUS HAVE NUDGED UP POP CHANCES BUT RESTRICTED
THIS TO THE HIGHER RANGES IN THE FORECAST AREA.  HAVE ALSO CHANGED
CHANCE WORDING EARLY THIS EVENING...TO MENTION SCATTERED
THUNDERSTORM COVERAGE IN THESE AREAS..WITH ISOLATED STORMS EXPECTED
OVER LOWER ELEVATIONS. NAM AND GFS SOLUTIONS ALSO TRENDING PWS
UPWARD TO OVER AN INCH TONIGHT...WITH A TREND DOWNWARD LATER
THURSDAY.

DRY SOUTHWEST FLOW ALOFT MOVES IN BY WEEKS END...AHEAD OF AN FULL
LATITUDE PACIFIC TROUGH EXPECTED OVER THE WEEKEND.  MAIN THREATS ARE
INCREASING AFTERNOON WINDS TO THE WINDY CATEGORY IN SOME
SPOTS...MAINLY ALONG HIGHER TERRAIN AND DOWN EAST SLOPES OF NORTH TO
SOUTH MOUNTAIN RANGES. HIGH PRESSURE RETURNS IN ITS WAKE FOR
US...NEXT WEEK FOR DECREASE IN WINDS...WITH WARMER TEMPERATURES
ANTICIPATED FOR US.

&&

.AVIATION...VALID 11/00Z THROUGH 12/00Z
VFR CONDITIONS ACROSS THE REGION EXCEPT NEAR ISOLATE SHOWERS AND
THUNDERSTORMS. NEAR STORMS IFR IS POSSIBLE DUE TO HEAVY RAIN AND
SMALL TO MEDIUM SIZED HAIL. GUSTY WINDS MAY CAUSE TURBULENCE NEAR
STORMS AS WELL. THESE STORMS SHOULD SUBSIDE BY MID EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 63  90  62  91  63 /  10  10  10  10  10
SIERRA BLANCA TX        57  83  57  87  59 /  10  10  10  10  10
LAS CRUCES              59  90  59  91  60 /  20  10  10  10  10
ALAMOGORDO              56  87  56  89  58 /  20  10  10  10  10
CLOUDCROFT              40  70  40  68  43 /  20  20  20  20  20
TRUTH OR CONSEQUENCES   56  88  56  89  56 /  20  10  10  10  10
SILVER CITY             51  84  51  86  51 /  20  10  10   0   0
DEMING                  59  90  59  91  56 /  20  10  10   0   0
LORDSBURG               59  91  59  91  55 /  20   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

22/23
Hazardous weather outlook, Oct 10, 2:15 PM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
215 PM MDT WED OCT 10 2007

NMZ022>025-030>032-TXZ055-056-111300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
215 AM MDT WED OCT 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. SOME STORMS MAY BE STRONG WITH HAIL STRONG GUSTY WINDS
AND BRIEF PERIODS OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED BRIEF
THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. DRY BUT BREEZY
CONDITIONS WILL OCCUR SATURDAY. DRY CONDITIONS EXPECTED FOR THE
FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REPORT SIGNIFICANT WEATHER VIA OUR 800 NUMBER OR
THROUGH LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, Oct 10, 7:38 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
738 PM MDT WED OCT 10 2007

NMZ024-025-110215-
SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM-
738 PM MDT WED OCT 10 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE ALAMOGORDO NEW
MEXICO VICINITY...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE
ALAMOGORDO NEW MEXICO VICINITY. LOCALLY HEAVY RAINS ARE ALSO
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLES ACRES...
CLOUDCROFT...HIGH ROLLS AND LA LUZ.

PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER AND AVOID
DRIVING...ESPECIALLY ACROSS HIGHWAYS 70 AND 54.

ROGASH

ROGASH

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.